Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 321, NWS Springfield, MO

August 26, 2019Douglas County, Howell County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2019, 11:30 PM CDT for Douglas County, Howell County, Texas County, Missouri. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2019, 11:30 PM CDT (04:30 UTC)
Expired
Aug 27, 2019, 12:30 AM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Douglas County, MO, Howell County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 11:56 PM CDTTSTM WND GST 72Cabool, MORADIO STATION IN CABOOL MEASURED 72 MPH. THERE ARE ALSO TREES DAMAGED IN TOWN.
Aug 27, 12:00 AM CDTTSTM WND DMGMountain View, MOTREES SNAPPED.
Aug 27, 12:20 AM CDTTSTM WND DMGMountain View, MOCORRECTS PREVIOUS TSTM WND DMG REPORT TIME FROM MOUNTAIN VIEW. TREES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 10:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

266 
WUUS53 KSGF 270430
SVRSGF
MOC067-091-215-270530-
/O.NEW.KSGF.SV.W.0321.190827T0430Z-190827T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1130 PM CDT Mon Aug 26 2019

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Eastern Douglas County in southwestern Missouri...
  Northern Howell County in south central Missouri...
  Southern Texas County in south central Missouri...

* Until 1230 AM CDT.

* At 1129 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles north of Mountain Grove to near Norwood to
  near Mansfield, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mountain Grove...                 Mountain View...
  Willow Springs...                 Cabool...
  Pomona...                         Summersville...
  Arroll...                         Elk Creek...
  Eunice...                         Vanzant...
  Clear Springs...                  Solo...
  Pine Crest...                     Simmons...
  Drury...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3706 9259 3706 9225 3728 9225 3724 9165
      3700 9166 3687 9188 3679 9212 3679 9217
TIME...MOT...LOC 0429Z 294DEG 40KT 3724 9225 3717 9240 3712 9252 

HAIL...<.75IN
WIND...60MPH
 
$$

Titus
1 follow-up statement
729 
WWUS53 KSGF 270456
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1156 PM CDT Mon Aug 26 2019

MOC067-091-215-270530-
/O.CON.KSGF.SV.W.0321.000000T0000Z-190827T0530Z/
Douglas MO-Howell MO-Texas MO-
1156 PM CDT Mon Aug 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN DOUGLAS...NORTHERN HOWELL AND SOUTHERN TEXAS COUNTIES...

At 1155 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Summersville to near Cabool to 7 miles
southeast of Norwood, moving southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mountain Grove...                 Mountain View...
Willow Springs...                 Cabool...
Pomona...                         Summersville...
Arroll...                         Elk Creek...
Eunice...                         Vanzant...
Clear Springs...                  Solo...
Pine Crest...                     Simmons...
Drury...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3700 9249 3706 9241 3706 9225 3717 9225
      3726 9193 3724 9165 3700 9166 3687 9188
      3679 9212 3679 9217
TIME...MOT...LOC 0455Z 301DEG 36KT 3722 9178 3704 9213 3701 9235 

HAIL...<.75IN
WIND...60MPH
 
$$

Titus

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:55 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 26, 6:55 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Mon Aug 26 2019

.SHORT TERM...(This evening through Tuesday)
Issued at 326 PM CDT Mon Aug 26 2019

Very complex and challenging forecast given the current storms
moving through southern Missouri at this time with model guidance
remaining very poor today. An outflow boundary currently resides
from Chanute, KS to Joplin to Cassville, MO with a stabilized
airmass occuring north of that line. The atmosphere along and
southwest of that line was very unstable with ML capes around 4000
j/kg. Satellite imagery showed that the outflow boundary was
slowing down its southwest extent and beginning to intersect with
a frontal boundary west of Chanute.

Thunderstorms will continue for the next few hours across southern
Missouri before exiting the south and east. The big question for
the remainder of the evening and night is with the activity that
will get going later on (after 7pm) across southeast Kansas and
northeast Oklahoma as shortwave energy moves in. This activity
will likely develop and move east, likely remaining the strongest
near and south of the outflow boundary/recovering airmass region.
Large hail to the size of golf balls will still be possible,
however this looks to be confined to extreme southeast Kansas and
far southwest Missouri, locations further northeast will likely
see smaller hail sizes. As far as winds go, damaging winds in
excess of 60-70mph will be possible even a little further north of
the outflow boundary. Cant rule out an isolated tornado,
especially if any cells have boundary interaction.

Timing/Locations: Storms will likely regenerate to our west after
7pm and move into southeast Kansas by 7-9pm with storms moving
through southern Missouri, mainly along and south of a Ft Scott
Kansas, to Bolivar, Mo to Eminence, Mo line. in the 9pm-1am
timeframe. Locations further north of this line may see very
little additional convection or severe potential.

Conditions on Tuesday look much calmer and quieter with highs in
the upper 70s to near 80 with northerly flow at 850mb.

.LONG TERM...(Tuesday Night through Monday)
Issued at 326 PM CDT Mon Aug 26 2019

Surface high pressure will slide over head mid week, providing
cooler and drier conditions across the area. Zonal flow returns
by the end of the week into the weekend with precip chances
increasing across the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 639 PM CDT Mon Aug 26 2019

The Ozarks had a storm system move through earlier today. Behind
the earlier system flight conditions improved to VFR with only
some high cirrus clouds over the area. A cold front will move
through the region this evening and into the early morning hours.
Along the front showers and storms will bring MVFR to IFR
ceilings and visibilities with heavy rainfall. Winds will s=shift
from southerly to northerly behind the front with low IFR stratus
lingering across the region through early Tuesday afternoon. Skies
will then clear from west to east by the afternoon and into
Tuesday evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Hatch
Hazardous weather outlook, Aug 26, 11:07 PM CDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1107 PM CDT Mon Aug 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280415-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1107 PM CDT Mon Aug 26 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

Strong to severe storms will continue move southeast across the
Missouri Ozarks ahead of a cold front as it moves east overnight.
Large hail to the size of quarters, damaging winds in excess of
60 mph, and an isolated tornado are possible as these storms
move across the area.

The greatest risk for severe weather will occur southeast of
Interstate 44. Although storms will move through quickly, very
heavy rainfall rates are possible that may lead to localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Shower and thunderstorm chances return towards the end of the
week and into the weekend.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will be needed over the next six hours for
areas southeast of Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Aug 26, 9:08 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      5 ENE VERSAILLES        38.45N 92.74W
08/26/2019                   MORGAN             MO   LAW ENFORCEMENT

            24 INCHES OF WATER OVER ROAD AT HWY C AND
            HWY E.

&&
Local storm report, Aug 26, 9:11 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      2 NNW VERSAILLES        38.46N 92.86W
08/26/2019                   MORGAN             MO   LAW ENFORCEMENT

            WILLOWCREEK RD NEAR HWY D HAS 10 FEET OF
            ROAD WASHED OUT DUE TO CULVERT LIFTING; ROAD
            CLOSED.

&&
Local storm report, Aug 26, 9:12 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            1 NNE VERSAILLES        38.44N 92.84W
08/26/2019                   MORGAN             MO   LAW ENFORCEMENT

            PONDING OF ROADWAY ON JEFFERSON ST IN
            VERSAILLES.

&&
Local storm report, Aug 26, 10:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND GST     1 SW LANAGAN            36.60N 94.45W
08/26/2019  M60 MPH          MCDONALD           MO   FIRE DEPT/RESCUE

            REPORT RELAYED TO EM BY BOTH LAW AND FIRE.
            60 MPH RECORDED IN BOTH NOEL AND LANAGAN.

&&
Special weather statement, Aug 26, 10:51 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
1051 PM CDT Mon Aug 26 2019

MOZ090-091-095-103-104-270430-
Greene MO-Taney MO-Webster MO-Christian MO-Stone MO-
1051 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CHRISTIAN...
NORTHWESTERN TANEY...NORTHERN STONE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 1130 PM CDT...

At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Crane. Movement was
southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Southeastern Springfield...       Nixa...
Ozark...                          Battlefield...
Rogersville...                    Clever...
Seymour...                        Sparta...
Crane...                          Reeds Spring...
Highlandville...                  Fremont Hills...
Fordland...                       Branson West...
Galena...                         Diggins...
Mccord Bend...                    Hurley...
Spokane...                        Oldfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Missouri.

LAT...LON 3687 9362 3694 9361 3722 9324 3721 9271
      3707 9288 3707 9291 3704 9291 3668 9333
TIME...MOT...LOC 0351Z 315DEG 19KT 3716 9325 3693 9353

Rothstein
Special weather statement, Aug 26, 11:06 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1106 PM CDT Mon Aug 26 2019

MOZ102-270430-
Barry MO-
1106 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY COUNTY UNTIL 1130
PM CDT...

At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Seligman, or 12 miles southwest of Cassville, moving east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Roaring River State Park...       Table Rock Lake...
Cassville...                      Shell Knob...
Seligman...                       Exeter...
Washburn...                       Golden...
Emerald Beach...                  Eagle Rock...
Chain-O-Lakes...                  Arrow Point...
Wayne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Missouri. A Severe Thunderstorm Watch also remains in
effect until 600 AM CDT for southwestern Missouri.

LAT...LON 3650 9407 3657 9408 3667 9406 3665 9358
      3650 9358
TIME...MOT...LOC 0406Z 278DEG 40KT 3652 9399

Rothstein

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:39 PM CDTFlash Flood WarningSGFBenton, Morgan4 hr
Aug 26, 7:47 PM CDTSpecial Weather StatementSGFDallas43 min
Aug 26, 8:34 PM CDTRiver Flood WarningSGFVernon43 hr
Aug 26, 8:34 PM CDTRiver Flood WarningSGFBates, Vernon62 hr
Aug 26, 8:43 PM CDTAreal Flood AdvisorySGFMiller, Morgan6 hr
Aug 26, 8:47 PM CDTSevere Thunderstorm WarningSGFJasper, Newton58 min
Aug 26, 9:30 PM CDTAreal Flood AdvisorySGFJasper, Newton6 hr
Aug 26, 9:42 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton63 min
Aug 26, 10:01 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede29 min
Aug 26, 10:29 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton46 min
Aug 26, 10:29 PM CDTSevere Thunderstorm WarningSGFLaclede, Webster, Wright46 min
Aug 26, 10:43 PM CDTAreal Flood AdvisorySGFMcDonald, Newton4 hr
Aug 26, 10:51 PM CDTSpecial Weather StatementSGFChristian39 min
Aug 26, 11:04 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski, Texas56 min
Aug 26, 11:06 PM CDTSpecial Weather StatementSGFBarry24 min
Aug 26, 11:15 PM CDTSevere Thunderstorm WarningSGFWebster, Wright45 min
Aug 26, 11:38 PM CDTSpecial Weather StatementSGFDent67 min
Aug 26, 11:42 PM CDTSpecial Weather StatementSGFTaney48 min
Aug 26, 11:53 PM CDTSevere Thunderstorm WarningSGFOzark, Taney52 min
Aug 26, 11:59 PM CDTAreal Flood AdvisorySGFMaries, Phelps, Pulaski6 hr
Aug 27, 12:15 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon45 min
Aug 27, 12:19 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark41 min
Aug 27, 12:34 AM CDTSevere Thunderstorm WarningSGFHowell56 min
Aug 27, 1:02 AM CDTSevere Thunderstorm WarningSGFOregon58 min
Aug 27, 1:03 AM CDTFlash Flood WarningSGFHowell4 hr
Aug 27, 1:21 AM CDTFlash Flood WarningSGFHowell, Oregon8 hr
Aug 27, 7:12 AM CDTRiver Flood WarningSGFVernon52 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.